Florida, 2009Tornado and Hail in Florida, April 13 to 14, 2009
April 13 to 14, 2009 · NWS JAX · 12 events in 7 counties and zones
An upper level short wave and surface squall line moved across the Weather Forecast Office Jacksonville area of responsibility during the afternoon and evening of April 13th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $1,000
- Crop damage
- $3,000
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level short wave and surface squall line moved across the Weather Forecast Office Jacksonville area of responsibility during the afternoon and evening of April 13th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 13, 1:37 PM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 13, 1:37 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
237 PM EDT MON APR 13 2009
...TORNADO WATCH IN EFFECT FOR MOST OF AREA THRU 7 PM...
.SHORT TERM...ALL BUT THE SRN FOUR COUNTIES ARE UNDER A TOR
WATCH. WARM FRONT IS LIFTING NE ACRS SRN GA WITH A BAND OF STRONG
STORMS NEAR THE BOUNDARY EXTENDING TO A SHORTWAVE IN THE GULF OF
MEXICO. RADAR HAS INDICATED SEVERAL TORNADOES WITHIN THE SHORT
BOWING LINE SEGMENTS. STRONG LLVL SHEAR IS EVIDENT WITH NAM BUFR
SOUNDINGS SHOWING 0-3KM STORM REL HELICITY OVER 400 THIS AFTN IN
SE GA. WINDS ARE BEGINNING TO VEER TO SLY OVER INTERIOR NE FL
WHILE REMAINING SELY NEAR THE COAST. TSTMS ARE EXPECTED TO DEVELOP
OVER THE PENINSULA LATER THIS AFTN AS A RESULT OF THIS CONVERGENT
FLOW.
THE SHORTWAVE WILL CONT TO PUSH EAST TONIGHT AND OFFSHORE TUE.
BANDS CONTAINING BOWING ECHOES WILL CONTINUE THRU THE NIGHT. A
40-50 KNOT LLVL JET OVER THE REGION AND VEERING WIND PROFILES WILL
CONTINU THE THREAT FOR TORNADOES AND DAMAGING WINDS. TOR WATCHES
WILL LIKELY CONT OVER MUCH OF THE AREA THRU EARLY TUE. LATEST
THINKING IS FOR 2-3 INCHES OF RAIN ACRS SUWANNEE BASIN AND 1-2
INCHES ELSEWHERE. ALTHO THIS WOULD AGGREVATE THE FLOODING...IT
SHOULD NOT PRODUCE ANY SIGNIFICANT CHANGE.
THE COLD FRONT WILL PUSH SE OF AREA LATE TUE AND HIGH PRESSURE
WILL BUILD N OF AREA WEDNESDAY. NWLY FLOW WILL BRING COOLER AND
DRIER CONDS. TEMPS ON WED WILL BE AROUND 5 DEG BELOW CLIMO.
.LONG TERM...UPPER RIDGE WILL AMPLIFY OVER THE REGION NEAR THE END
OF THE WEEK. SURFACE HIGH PRESSURE WILL BUILD NORTH OF THE LOCAL
AREA THU-FRI WITH DRY CONDITIONS AND TEMPS SLIGHTLY BELOW CLIMO.
SAT THE SURFACE HIGH WILL SHIFT FARTHER SOUTH OVER SC/GA AND THEN
PUSHES OFFSHORE SUN AS THE NEXT FRONTAL SYSTEM DEVELOPS OVER THE
LOWER MS RIVER VALLEY. ONSHORE FLOW AND DEEPER MOISTURE RETURN TO
THE AREA LATE SAT WHICH WILL MODERATE TEMPS FURTHER TOWARD OR
SLIGHTLY ABOVE CLIMO VALUES. THE NEXT COLD FRONT BRINGS A CHANCE
OF SHOWERS AND STORMS TO THE AREA MONDAY.
&&
.AVIATION...WIDESPREAD STRATO-CU DECK ACRS THE AREA AND AT THE
TERMINALS. CIGS ARE JUST ABV 3 KFT. CLOUDS SEEM TO HAVE SCATTERED
OUT A LITTLE SOONER THAN EXPECTED. WILL WAIT UNTIL HOURLY OBS TO
DETERMINE IF CIGS WILL HOLD VFR BEFORE AMENDING. ENVIRONMENT WILL
BE FAVORABLE FOR SEVERE T-STORM DEVELOPMENT THRU THE NIGHT.
&&
.MARINE...SCA IS IN EFFECT FOR ALL LEGS THRU THIS EVNG AND
CONTINUES OFFSHORE THRU TUE EVNG. STRONG SLY WINDS WILL CONTINUE
TONIGHT AND SHIFT SW AHEAD OF THE FRONT ON TUE. OFFSHORE WINDS
ARE EXPECTED BEHIND THE FRONT TUESDAY NIGHT AND WILL DECREASE AS
HIGH PRESSURE BUILDS OVER THE REGION. NORTHEAST SURGE OF WINDS IS
EXPECTED ON THE BACK SIDE OF THE HIGH PRESSURE BY FRIDAY WITH
SMALL CRAFT ADVISORY CONDITIONS ONCE AGAIN.
&&
.FIRE WEATHER...
DRIER AIR WILL FILTER INTO THE REGION FOR ONE DAY ON WEDNESDAY. RH
VALUES WILL DROP TO NEAR 30 PCT INLAND AND AROUND 35 PCT OVER
COASTAL COUNTIES. RHS RECOVER BY THURS WITH STRONG ONSHORE FLOW.
HOWEVER BY FRI THE HIGH DRIFTS INTO GA/SC WITH DRIER AIR LIKELY
MIXING DOWN.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 61 77 47 74 / 80 50 0 0
SSI 64 78 54 73 / 70 60 10 0
JAX 64 80 52 75 / 60 70 10 10
SGJ 66 80 57 74 / 50 60 10 10
GNV 65 80 52 77 / 60 70 10 10
OCF 66 79 55 77 / 50 70 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS.
GA...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR COASTAL
CAMDEN-COASTAL GLYNN.
AM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
FL OUT 20 NM.
&&
MKT/PW/RKHazardous weather outlook, Apr 13, 11:49 AM EST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1249 PM EDT MON APR 13 2009
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141045-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1249 PM EDT MON APR 13 2009
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...TORNADO WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND MOST OF
NORTHEAST FLORIDA THROUGH 7 PM...
...FLOOD WARNINGS REMAIN IN EFFECT FOR VARIOUS RIVERS ACROSS
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA...
...SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL POSSIBLE LATE
MONDAY AFTERNOON THROUGH TUESDAY MORNING...
...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE THIS
AFTERNOON AND BECOME NUMEROUS TONIGHT INTO TUESDAY MORNING.
SOME STORMS MAY BE SEVERE AND COULD POSSIBLY PRODUCE HAIL AND
ISOLATED TORNADOES LATE THIS AFTERNOON INTO EARLY TUESDAY.
PERIODS OF HEAVY RAINFALL MAY ACCOMPANY THIS SYSTEM WHICH COULD
AGGRAVATE THE FLOODING SITUATION ACROSS SOUTHEAST GEORGIA AND THE
SUWANNEE RIVER VALLEY OF NORTH FLORIDA. RAINFALL AMOUNTS OF
1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
THE EXACT INTENSITY AND LOCATION OF THE HEAVIEST RAINFALL REMAINS
UNCERTAIN AND RESIDENTS ACROSS THE AREA ARE URGED TO MONITOR THE
LATEST FORECASTS AND RIVER FLOOD PRODUCTS.
SIGNIFICANT RISES WILL CONTINUE ON THE SANTA FE RIVER AT BOTH THREE
RIVERS ESTATES AND HILDRETH. PLEASE REFER TO THE LATEST RIVER FLOOD
PRODUCTS FOR COMPLETE DETAILS.
DUE TO INCREASING SOUTHEAST WINDS AND LINGERING SWELLS...THERE IS
A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. REFER TO THE
SURF ZONE FORECAST.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
AN INCREASING ONSHORE FLOW AND NORTHEAST SWELLS WILL LIKELY
ELEVATE THE RISK OF RIP CURRENTS FROM THURSDAY INTO THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR TONIGHT.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PP/MKT
In the hours before
Special weather statement, Apr 13, 3:02 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
402 PM EDT MON APR 13 2009
FLZ023-030-031-036-132045-
ALACHUA-BAKER-BRADFORD-UNION-
402 PM EDT MON APR 13 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
ALACHUA...NORTHERN BRADFORD...UNION AND SOUTHERN BAKER COUNTIES FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 445 PM EDT...
AT 402 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ALACHUA...OR 11 MILES SOUTHWEST OF
WORTHINGTON SPRINGS...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HIGH SPRINGS...ALACHUA...
LA CROSSE...WORTHINGTON SPRINGS...BROOKER...DUKES...RAIFORD...NEW
RIVER...LAKE BUTLER AND JOHNSTOWN THROUGH 445 PM EDT. GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3024 8231 3008 8206 2967 8247 2977 8264
TIME...MOT...LOC 2002Z 216DEG 19KT 2979 8250
ZAPPE
Local storm report, Apr 13, 3:18 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
418 PM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 8 S HOMERVILLE 30.92N 82.75W
04/13/2009 E0.75 INCH CLINCH GA LAW ENFORCEMENT
TRI COUNTY 911 REPORTED PENNY AND DIME SIZE HAIL ON
HIGHWAY 441.
&&
PKEEGANSpecial weather statement, Apr 13, 3:33 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
433 PM EDT MON APR 13 2009
FLZ021>025-030>033-035>037-040-GAZ150-163-164-132130-
ALACHUA-BAKER-BRADFORD-CHARLTON-CLAY-CLINCH-COLUMBIA-DUVAL-GILCHRIST-
MARION-NASSAU-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-
433 PM EDT MON APR 13 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...
BRADFORD...UNION...CLAY...SOUTHEASTERN SUWANNEE...BAKER...COLUMBIA...
NORTHERN MARION...NORTHWESTERN PUTNAM...GILCHRIST...SOUTHERN
CHARLTON...EXTREME SOUTHEASTERN CLINCH...SOUTHEASTERN WARE...
NASSAU...NORTHWESTERN ST. JOHNS AND DUVAL COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT...
AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 4 MILES
NORTHEAST OF ST. GEORGE TO 7 MILES SOUTH OF ARCHER...MOVING
NORTHEAST AT 45 MPH. THESE THUNDERSTORMS AS WELL AS ADDITIONAL
THUNDERSTORMS WILL LIKELY BECOME STRONG OR SEVERE THE REMAINDER OF
THIS AFTERNOON AND INTO THIS EVENING. THIS INCLUDES THE JACKSONVILLE
METRO AREA AS WELL AS AREAS AROUND WORTHINGTON SPRINGS...TAYLOR...
SANDERSON...OLUSTEE...OLENO STATE PARK...NEWBERRY...LAKE BUTLER...LA
CROSSE...JOHNSTOWN AND HIGH SPRINGS THROUGH 515 PM EDT. AT A
MINIMAL...HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
LIKELY PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS. SEVERE THUNDERSTORM OR TORNADO WARNINGS MAY BE
REQUIRED THIS AFTERNOON AND INTO THIS EVENING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY EVENING FOR
SOUTHEAST GEORGIA AND MUCH OF NORTHEAST FLORIDA.
LAT...LON 2989 8289 3058 8249 3075 8244 3071 8142
3051 8143 3047 8140 2935 8192 2935 8241
2948 8241 2947 8255 2953 8256 2961 8296
TIME...MOT...LOC 2030Z 270DEG 37KT 3055 8197 2943 8253
ZAPPESpecial weather statement, Apr 13, 3:45 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 PM EDT MON APR 13 2009
GAZ136-153-132115-
INLAND GLYNN-WAYNE-
445 PM EDT MON APR 13 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN WAYNE
AND NORTHWESTERN GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT...
AT 445 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER EVERETT...OR 13 MILES SOUTHEAST OF
GARDI...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND THALMANN...MOUNT PLEASANT AND EVERETT
THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3127 8173 3129 8174 3129 8172 3133 8172
3136 8178 3141 8180 3151 8165 3148 8161
3142 8159 3138 8154 3135 8149 3134 8149
TIME...MOT...LOC 2045Z 237DEG 35KT 3139 8165
ZAPPESpecial weather statement, Apr 13, 4:14 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
514 PM EDT MON APR 13 2009
FLZ025-032-132200-
CLAY-DUVAL-
514 PM EDT MON APR 13 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLAY
AND DUVAL COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 600 PM EDT...
AT 514 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTH OF MIDDLEBURG...OR 8 MILES
WEST OF LAKESIDE...MOVING NORTHEAST AT 45 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MIDDLEBURG...LAKESIDE...
DOCTORS INLET...JACKSONVILLE HEIGHTS...BELLAIR...ORANGE PARK...
NORMANDY...RIVERSIDE...ORTEGA AND SAN MARCO THROUGH 600 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3000 8194 3015 8205 3016 8204 3053 8148
3051 8147 3051 8142 3049 8143 3047 8140
3042 8140 3041 8141 3039 8138 3033 8139
3030 8138
TIME...MOT...LOC 2114Z 236DEG 38KT 3014 8189
ZAPPELocal storm report, Apr 13, 4:45 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 PM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 1 E FOLKSTON 30.84N 81.99W
04/13/2009 E1.25 INCH CHARLTON GA TRAINED SPOTTER
HAIL RANGING IN SIZE FROM MARBLE TO HALF DOLLARS WAS
FALLING IN THE CAMP PINKNEY COMMUNITY.
&&
MTRABERTEvent by event
8 thunderstorm wind, 3 hail, 1 tornado. Local standard time, as filed.
Hail, Putnam
- When
- April 13, 4:52 PM EST to 4:55 PM EST
- Where
- Putnam County, Interlachen
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.620, -81.900
Penny and dime size hail was falling in town of Interlachen at 4:52 p.m. EST. At 4:55 p.m. EST the Putnam County Sherrifs Office reports quarter size hail in Interlachen.
Hail, Putnam
- When
- April 13, 5:18 PM EST
- Where
- Putnam County, 0.92 mi NE of Palatka Kay Arkin Ar
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.660, -81.670
Law Enforcement reported hail was covering the ground.
Hail, Putnam
- When
- April 13, 5:39 PM EST
- Where
- Putnam County, 0.92 mi NE of East Palatka
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 29.660, -81.590
Emergency Management relayed a report of quarter sized hail on West Cracker Swamp Road.
Thunderstorm Wind, St. Johns
- When
- April 13, 7:20 PM EST
- Where
- St. Johns County, 4.19 mi N of South Ponte Vedra Bc
- Measured
- 45 kt (52 mph) estimated gust
- Crop damage
- $500
- Reported by
- Park/Forest Service
- Coordinates
- 30.090, -81.340
Two trees down on trail at Guana River state park.
Thunderstorm Wind, Gilchrist
- When
- April 13, 7:40 PM EST to 7:45 PM EST
- Where
- Gilchrist County, 8.48 mi NNW of Williford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.892, -82.858
Thunderstorm winds blew down trees across the northern portion of county. Grounds were saturated due to flooding.
Thunderstorm Wind, Alachua
- When
- April 13, 8:15 PM EST
- Where
- Alachua County, 0.91 mi NE of Buda
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.760, -82.610
Numerous trees were down along U.S. Highway 27 and State Road 45 between High Springs and Archer.
Thunderstorm Wind, Alachua
- When
- April 13, 8:20 PM EST to 8:25 PM EST
- Where
- Alachua County, 2.06 mi N of Archer
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.559, -82.534
Fire Rescue reported a tree on a car with 2 injuries on U.S. Highway 41.
Thunderstorm Wind, Union
- When
- April 13, 8:45 PM EST
- Where
- Union County, 0.91 mi NE of Johnstown
- Measured
- 45 kt (52 mph) estimated gust
- Crop damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.040, -82.270
Law Enforcement reported one large tree down on state road 121 at Johnstown.
Tornado, St. Johns
- When
- April 13, 9:10 PM EST to 9:11 PM EST
- Where
- St. Johns County, 0.58 mi SSW of Crescent Beach to 0.52 mi S of Crescent Beach
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 100 yd
- Reported by
- Emergency Manager
- Coordinates
- 29.762, -81.252
A tornado caused damage to homes on Gassett Road with part of a roof blown off a house and a wood fence was blown into a yard.
Thunderstorm Wind, St. Johns
- When
- April 13, 9:35 PM EST
- Where
- St. Johns County, 0.6 mi E of Fruit Cove
- Measured
- 45 kt (52 mph) estimated gust
- Crop damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.100, -81.620
Law Enforcement reported a tree down on Fruit Cove Drive.
Thunderstorm Wind, Flagler
- When
- April 13, 10:00 PM EST
- Where
- Flagler County, 0.13 mi SE of Espanola
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 29.509, -81.308
The Emergency Manager received a report of a power line down on Main Street in Espanola.
Thunderstorm Wind, Marion
- When
- April 14, 8:32 AM EST to 8:35 AM EST
- Where
- Marion County, 0.92 mi NE of Martin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.310, -82.190
Emergency Management reported thunderstorm wind damage from 1210 north Gainesville Road to 1859 Northeast 129th Place West and near Sparr in northern Marion County. Trees were blown down in the area and one tree fell and significantly damaged a home. A stable roof was also blown off.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Georgia, April 13, 20091 death · 3 injured · $3.3 million · 50 kt wind · 19 events
- High Wind and Strong Wind in Tennessee, April 13, 20091 death · $121,000 · 50 kt wind · 10 events
- Rip Current in Florida, April 13, 20091 death · 1 event
- Tornado and Flash Flood in Georgia, April 13, 2009$205,000 · EF1 · 5 events
- Tornado and Hail in Georgia, April 13, 2009$45,000 · EF1 · 13 events
- Tornado and Hail in Alabama, April 13, 2009$185,000 · EF0 · 5 events
- Flooding and Hail in Florida, April 13, 2009$36,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Georgia, April 13 to 14, 2009$43,000 · 1 in hail · 14 events
- Flash Flooding in Mississippi, April 13, 2009$25,000 · 2 events
- Tornado and Hail in Georgia, April 13, 2009EF0 · 18 events
- Hail and Damaging Wind in Kentucky, April 13, 20091 in hail · 11 events
- Hail in Indiana, April 13, 20091.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 162554, 162556, 162557, 162564, 162592, 162561, 162597, 162601, 162559, 162605, 162603, 162609.